Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 285, NWS Little Rock, AR

August 10, 2004Stone County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 10, 2004, 8:10 PM CDT for Stone County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2004, 8:10 PM CDT (01:10 UTC)
Expired
Aug 10, 2004, 8:55 PM CDT
In force
45 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Stone County, AR

The radar

The Little Rock radar (KLZK), 114 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 10, 3:00 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT TUE AUG 10 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
FEW SHOWERS AND STORMS POPPING UP IN NORTHERN ARKANSAS THIS
AFTERNOON. SCATTERED PRECIPITATION WILL BE NOTED OVERNIGHT
IN ABOUT THE NORTHERN HALF OF THE STATE AHEAD OF AN APPROACHING
COLD FRONT. LOOKS QUIET IN THE SOUTH...AND ADDED NO RAIN AT THIS
TIME.

AFOREMENTIONED FRONT WILL RIDE NORTHWEST FLOW ALOFT THROUGH
ARKANSAS ON WEDNESDAY. WILL BE LOTS OF CLOUDS...WITH
SCATTERED/NUMEROUS SHOWERS AND THUNDERSTORMS. MAIN ENERGY WITH FRONT
WILL REMAIN TO THE WEST IN THE SOUTHERN PLAINS...WITH INDICATIONS OF
AN MCS IN CENTRAL/WESTERN OKLAHOMA. GIVEN THIS...REDUCED CHANCES OF
RAIN JUST A LITTLE AND LOWERED PRECIPITATION AMOUNTS.

FRONT WILL PUSH SOUTH OF THE STATE WEDNESDAY NIGHT/THURSDAY...
WITH ANY LINGERING PRECIPITATION IN THE SOUTHERN COUNTIES.
FRONT WILL BE FOLLOWED BY ANOTHER SHOT OF COOL AIR/CANADIAN
HIGH PRESSURE.

SHORT TERM PERIOD WILL END WITH QUIET CONDITIONS/LESS CLOUDS
AND BELOW NORMAL TEMPERATURES. (46)
&&

.LONG TERM...SATURDAY THROUGH TUESDAY...
MODELS SEEM TO BE IN REASONABLE AGREEMENT THIS AFTERNOON WITH
REGARDS TO THE SYNOPTIC SCALE FEATURES. DIFFERENCES ARE IN THE
DETAILS IN BOTH TIMING AND INTENSITY BUT OVERALL PATTERN SEEMS
PRETTY CLEAR. WILL GO WITH A BLEND OF FORECAST SOLUTIONS WITH A LEAN
TOWARDS THE MORE CONSISTENT GFS.

PERIOD STARTS OUT WITH HIGH AMPLITUDE FLOW THANKS TO STRONG RIDGE
OVER THE WESTERN CONUS AND DEEP TROF FROM THE EASTERN LAKES TO THE
GULF COAST. FLOW GRADUALLY FLATTENS OUT WITH TIME AS TROPICAL
SYSTEM MOVES FROM THE FLORIDA PANHANDLE UP THE EAST COAST AND
STRONG EASTERN PACIFIC STORM APPROACHES THE WASHINGTON COAST.

ON THE SURFACE...STRONG HIGH PRESSURE WILL DOMINATE EARLY IN THE
PERIOD. THAT COMBINED WITH PERSISTENT NORTHWEST FLOW...WILL KEEP
TEMPERATURES BELOW NORMAL AND DEW POINT TEMPERATURES IN THE UPPER
50S TO MID 60S THROUGH THE WEEKEND. TEMPERATURES AND DEW POINTS WILL
BEGIN TO CREEP UP EARLY NEXT WEEK AS THE FLOW STARTS TO FLATTEN OUT
AND THE HIGH BEGINS TO DRIFT MORE TOWARDS THE EAST...ALLOWING FOR
MORE OF A SOUTHERLY FLOW. A FEW WEAK IMPULSES TRY TO MOVE ACROSS THE
AREA BUT MOISTURE WILL BE AT A PREMIUM AS THE GULF REMAINS CLOSED
THROUGH OUT THE PERIOD. NOT SEEING ANY PRECIPITATION AT THIS POINT
SO WILL GO WITH A DRY FORECAST THIS PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    92  71  82  61 /  20  30  50  40
HARRISON AR       86  64  75  55 /  30  40  40  20
HOT SPRINGS AR    94  71  85  61 /  20  20  50  40
PINE BLUFF AR     93  71  85  63 /  20  20  40  40
MOUNTAIN HOME AR  86  64  75  55 /  30  40  50  20
MONTICELLO AR     93  70  87  65 /  20  20  40  40
SEARCY AR         92  69  81  60 /  20  30  50  40
MOUNT IDA AR      94  70  85  61 /  20  30  50  40
RUSSELLVILLE AR   92  69  82  58 /  20  30  50  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

46/56
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 10 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL MOVE FROM MISSOURI INTO NORTHERN ARKANSAS LATE
TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TODAY...AND WILL BECOME LIKELY TONIGHT AS THE FRONT MOVES INTO
NORTHERN ARKANSAS. AT THIS TIME...THE POSSIBILITY OF SEVERE WEATHER
IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE THROUGH CENTRAL AND SOUTHERN ARKANSAS ON
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER MUCH OF
ARKANSAS AS THE FRONT MOVES SOUTHWARD. ABUNDANT MOISTURE WILL BE
PRESENT IN THE LOWER LAYERS OF THE ATMOSPHERE...AND AS A RESULT...
SOME STORMS THAT DEVELOP MAY PRODUCE BRIEF HEAVY RAINFALL.

ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
SOUTHEASTERN ARKANSAS WEDNESDAY AND WEDNESDAY NIGHT. THIS APPLIES TO
AREAS MAINLY EAST OF A LINE FROM DEWITT...TO STAR CITY...TO HAMPTON.
SHOULD STRONG STORMS DEVELOP...THE PRIMARY CONCERN WOULD BE DAMAGING
WINDS. HOWEVER...LARGE HAIL WOULD ALSO BE A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED.

38

In the hours before

Local storm report, Aug 10, 7:02 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
702 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             JACKSONPORT             35.64N 91.31W
08/10/2004  1.00 INCH        JACKSON            AR   EMERGENCY MNGR

            HAIL UP TO THE SIZE OF QUARTERS.

0555 PM     HAIL             JACKSONPORT             35.64N 91.31W
08/10/2004  1.75 INCH        JACKSON            AR   LAW ENFORCEMENT

            HAIL TO GOLF BALL SIZE NEAR JACKSONPORT.

0601 PM     TSTM WND DMG     NEWPORT                 35.64N 91.19W
08/10/2004                   JACKSON            AR   LAW ENFORCEMENT

            POWER LINES DOWN.

0635 PM     TSTM WND DMG     AUVERGNE                35.51N 91.23W
08/10/2004                   JACKSON            AR   EMERGENCY MNGR

            TREES DOWN ON JACKSON COUNTY ROAD 182 AND ON ARKANSAS
            HIGHWAY 17.

&&

28
Local storm report, Aug 10, 7:22 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
722 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 S TUPELO              35.38N 91.23W
08/10/2004                   JACKSON            AR   PUBLIC

            LIMBS DOWN AND PART OF THE ROOF OFF OF AN OLD BUILDING.

&&

28
Local storm report, Aug 10, 7:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
750 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     4 SE AUGUSTA            35.24N 91.31W
08/10/2004                   WOODRUFF           AR   LAW ENFORCEMENT

            A ROOF WAS BLOWN OFF OF A MOBILE HOME.

0702 PM     TSTM WND DMG     3 N MCCRORY             35.30N 91.20W
08/10/2004                   WOODRUFF           AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ALONG STATE HIGHWAY 17.

&&

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:58 PM CDTSevere Thunderstorm WarningLZKWhite57 min
Aug 10, 9:48 PM CDTSevere Thunderstorm WarningLZKCleburne, White42 min
Aug 10, 11:29 PM CDTSevere Thunderstorm WarningLZKIzard61 min
Aug 11, 12:17 AM CDTSevere Thunderstorm WarningLZKStone58 min
Aug 11, 1:09 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy46 min
Aug 11, 2:05 AM CDTSevere Thunderstorm WarningLZKStone60 min
Aug 11, 4:33 AM CDTSevere Thunderstorm WarningLZKVan Buren62 min
Aug 11, 5:36 AM CDTSevere Thunderstorm WarningLZKVan Buren39 min
Aug 11, 12:47 PM CDTSevere Thunderstorm WarningLZKOuachita43 min
Aug 11, 3:06 PM CDTSevere Thunderstorm WarningLZKBradley29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.